Florida, 2011Damaging Winds and Heavy Rain in Florida, July 15 to 17, 2011
July 15 to 17, 2011 · NWS TAE · 6 events in 3 counties and zones
A weak upper level disturbance moved into the area from the north around an upper level ridge west of the area. The atmosphere was unstable enough for a severe thunderstorm across Madison county, and copious amounts of moisture led to heavy rainfall amounts in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved into the area from the north around an upper level ridge west of the area. The atmosphere was unstable enough for a severe thunderstorm across Madison county, and copious amounts of moisture led to heavy rainfall amounts in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 15, 9:22 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 15, 9:22 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 AM EDT FRI JUL 15 2011
.DISCUSSION...REGIONAL RADARS SHOW THE LOCAL AREA OFF TO AN EARLY
START WITH RESPECT TO CONVECTION. THE COMBINATION OF AN UPPER LEVEL
TROUGH...A LOW/MID LEVEL TROUGH...A SURFACE FRONTAL BOUNDARY...AND
AN IMPRESSIVE AMOUNT OF MOISTURE WILL YIELD WIDESPREAD LIKELY POPS
THIS AFTERNOON. THE MORNING KTLH SOUNDING REVEALED JUST HOW MOIST
THE ATMOSPHERE IS WITH A PWAT OF 2.34 INCHES...SUPPORTING THE
POTENTIAL OF WIDESPREAD HEAVY RAINFALL. A MODIFIED PARCEL OF 89/64
STILL YIELDED A PWAT NEAR 2.3 INCHES...WITH JUST OVER 3000 J/KG OF
CAPE. THIS PUTS THE INSTABILITY SLIGHTLY LOWER THAN YESTERDAY
HOWEVER...THERE IS STILL A CHANCE FOR AN ISOLATED SEVERE STORM OR
TWO...MUCH LIKE YESTERDAY. THE MAIN THREAT WITH ANY OF THE STORMS
THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND SMALL HAIL.
GUIDANCE INDICATES THAT SOME CONVECTION WILL LINGER INTO THE
OVERNIGHT HOURS...ESPECIALLY OVER THE PANHANDLE AND BIG BEND COASTAL
LOCATIONS.
&&
.MARINE...SOUTHWESTERLY FLOW AROUND 10 KNOTS AND SEAS 2 TO 3 FEET
ARE EXPECTED TODAY. THE SOUTHWESTERLY FLOW WILL SHIFT EASTERLY THIS
WEEKEND AS THE SURFACE TROUGH RETREATS AND HIGH PRESSURE BUILDS IN
FROM THE NORTH OVER OUR MARINE ZONES. CONDITIONS WILL REMAIN BELOW
HEADLINE CRITERIA FOR THE NEXT SEVERAL DAYS.
&&
.AVIATION...A TROPICAL AIRMASS WILL AID IN THE DEVELOPMENT OF
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ALL TERMINALS ARE
EXPECTED TO BE IMPACTED AT SOME POINT DURING THE DAY...STARTING
EARLIEST AT KECP AND GRADUALLY WORKING NORTHWARD. TEMPO GROUPS ARE
IN PLACE FOR THIS ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 89 74 89 73 93 / 60 40 60 40 50
PANAMA CITY 87 76 87 77 92 / 60 40 50 40 50
DOTHAN 87 75 87 73 91 / 80 50 60 40 50
ALBANY 88 74 89 73 91 / 80 50 60 30 40
VALDOSTA 89 74 88 72 92 / 70 40 60 30 50
CROSS CITY 89 74 89 73 92 / 50 40 50 30 60
APALACHICOLA 88 77 88 75 91 / 60 30 50 30 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION...DVD
REST OF DISCUSSION...HARRIGAN
Hazardous weather outlook, Jul 15, 3:09 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT FRI JUL 15 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-160815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
409 AM EDT FRI JUL 15 2011 /309 AM CDT FRI JUL 15 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A MID LEVEL LOW COMBINED WITH A TROUGH OF LOW PRESSURE WILL
LINGER OVER THE LOCAL REGION THROUGH TONIGHT. THIS WILL LEAD TO
NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...STRONG TO SEVERE STORMS FEATURING
GUSTY TO DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND THEN PAST
SUNDOWN. LOCALLY HEAVY RAIN WILL LIKELY GENERATE LOCALIZED
FLOODING. THE FOCUS OF THIS ACTIVITY WILL BE ACROSS THE GEORGIA
COUNTIES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST
FOR SATURDAY. THE SURFACE TROUGH WILL LARGELY DISSIPATE BY SUNDAY
WITH A RETURN TO MORE SCATTERED AFTERNOON AND EVENING SEABREEZE
FOCUSED STORMS. HIGH PRESSURE WILL BEGIN TO BUILD BACK INTO THE AREA
DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK...RETURNING RAIN
CHANCES BACK TO AT OR BELOW NORMAL...AND HIGH TEMPERATURES BACK TO
WELL ABOVE NORMAL. ALTHOUGH SOME STORMS COULD BE STRONG ON ANY GIVEN
AFTERNOON...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT LIKELY AT THIS TIME. HOWEVER SPOTTERS AND
EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER LATER TODAY
AND REPORT ANY SEVERE WEATHER.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Jul 15, 11:56 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1256 PM EDT FRI JUL 15 2011
FLZ018-019-151745-
MADISON FL-INLAND JEFFERSON FL-
1256 PM EDT FRI JUL 15 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR JEFFERSON AND MADISON
COUNTIES...
* UNTIL 145 PM EDT
AT 1251 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF
TALLAHASSEE TO 10 MILES WEST OF LIVE OAK...OR ALONG A LINE EXTENDING
FROM LLOYD TO NEWBURN...MOVING NORTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3026 8325 3026 8344 3027 8347 3030 8347
3030 8364 3040 8408 3043 8408 3046 8404
3052 8404 3053 8398 3060 8401 3067 8400
3066 8375 3055 8324 3043 8322 3038 8317
TIME...MOT...LOC 1655Z 204DEG 6KT 3047 8399 3029 8316
42-DVDThunderstorm Wind, Madison
- When
- July 15, 12:16 PM EST
- Where
- Madison County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.470, -83.630
Trees were blown down near Greenville. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Madison
- When
- July 15, 12:17 PM EST
- Where
- Madison County, 1.5 mi SSE of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.440, -83.400
Power lines were blown down near Highway 53 and SE 13th Street. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Madison
- When
- July 15, 12:17 PM EST
- Where
- Madison County, 2.75 mi WSW of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.440, -83.450
Power lines were blown down near County Road 360. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Madison
- When
- July 15, 12:27 PM EST
- Where
- Madison County, 4.13 mi WSW of Hanson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -83.420
Trees were blown down along County Road 53. The monetary damage figure provided is a rough estimate.
Heavy Rain, Walton
- When
- July 16, 6:30 PM CST
- Where
- Walton County, De Funiak Springs
- Reported by
- Trained Spotter
- Coordinates
- 30.720, -86.120
A daily rainfall total of 4.10 inches was reported with 3.85 inches occurring after 11 am CDT.
Heavy Rain, Franklin
- When
- July 17, 11:00 AM EST
- Where
- Franklin County, (Aaf)apalachicola Arpt
- Reported by
- ASOS
- Coordinates
- 29.720, -85.020
A storm total of 5.72 inches was reported through 12 pm EDT and 5.50 inches of that fell in a 3 hour time period between 7 am and 10 am EDT. Minor street flooding was reported in Apalachicola.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Iowa, July 15 to 28, 2011$6.9 million · 51 events
- Tornado and Hail in North Dakota, July 15, 2011$1.0 million · EF1 · 11 events
- Flash Flooding and Hail in Minnesota, July 15, 2011$478,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Nebraska, July 15, 2011$225,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in North Dakota, July 15 to 16, 2011$115,000 · 1.75 in hail · 15 events
- Tornado and Hail in Minnesota, July 15, 2011$26,000 · EF1 · 7 events
- Flash Flooding and Heavy Rain in Iowa, July 15, 2011$70,000 · 9 events
- Excessive Heat in South Dakota, July 15 to 20, 2011$30,000 · 24 events
- Excessive Heat in Minnesota, July 15 to 20, 2011$43,000 · 8 events
- Flooding and Damaging Winds in Minnesota, July 15 to 17, 2011$35,000 · 61 kt wind · 8 events
- Excessive Heat in Nebraska, July 15 to 23, 201130 events
- Lightning Strike in Wisconsin, July 15, 2011$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322982, 322983, 322984, 322990, 322991, 322993.